MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED STARDRIVE SCREWDRIVER/T15; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED STARDRIVE SCREWDRIVER/T15; SCREWDRIVERS
Catalog Number 314.114
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is a synthes sales consultant part 314.114, lot 7450202: release to warehouse date: august 12, 2013.Manufactured by synthes (b)(4).No non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.A product investigation was completed: visual inspection of the returned device confirmed the condition of a damaged tip, which agrees with the reported complaint condition.The distal cannulated t15 tip is significantly twisted (post manufacturing damage) in the direction of resistance encountered during screw insertion.No other damage was observed.The returned device was manufactured in august 2013 and is over five (5) years old.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The relevant design drawings were reviewed during this investigation.No product design issues or discrepancies were observed during this investigation.The inside diameter of the returned screwdriver at twisted distal cannulated tip measured within specification.A dimensional inspection of the external features of the returned distal t15 tip could not be accurately measured due to the post manufacturing damage (significantly twisted).The shaft outside diameter of the returned screwdriver just proximal to the twisted distal cannulated tip measured within specification.A definitive root cause for the tip twisting could not be determined based on the provided information.The most likely cause is excessive resistance encountered during screw insertion.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown orthopedic procedure on (b)(6) 2018, the t15 cannulated screwdriver that is on cannulated screw set was found damaged.It is unknown when the issue happened.It was unknown if there was a surgical delay.Patient and procedure outcome was unknown.During investigation of the returned device it was noted the distal cannulated t15 tip is significantly twisted (post manufacturing damage) in the direction of resistance encountered during screw insertion.This report is for a cannulated screwdriver.This is report 1 of 1 for (b)(4).

Brand Name
CANNULATED STARDRIVE SCREWDRIVER/T15
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8197145
Report Number2939274-2018-55580
Device Sequence Number13994569
Product Code HXX
UDI-Device Identifier10886982188526
UDI-Public(01)10886982188526
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.114
Device Lot Number7450202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/21/2018
Initial Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1